6 doctors weighed in:
Will 5 days of taking dilaudid at 35 weeks pregnant hurt my baby?
6 doctors weighed in

Dr. David Finke
Obstetrics & Gynecology
3 doctors agree
In brief: No
Narcotics are not generally thought to be dangerous for development, especially in the 2nd and 3rd trimesters.
Babies in utero can, however, become dependent on such medications. Therefore, the shortest duration of treatment is advised--especially around the timing of delivery. Babies who are exposed to narcotics right before delivery can have (treatable) sleepiness and slow breathing.

In brief: No
Narcotics are not generally thought to be dangerous for development, especially in the 2nd and 3rd trimesters.
Babies in utero can, however, become dependent on such medications. Therefore, the shortest duration of treatment is advised--especially around the timing of delivery. Babies who are exposed to narcotics right before delivery can have (treatable) sleepiness and slow breathing.
Dr. David Finke
Dr. David Finke
Thank
Dr. Mohammed Younus
Psychiatry
In brief: Unlikely, no surity
Consistent use of opioids during pregnancy has been shown to affect fetus but there are no studies on short term use.
Try to avoid it if you can and hope for the best.

In brief: Unlikely, no surity
Consistent use of opioids during pregnancy has been shown to affect fetus but there are no studies on short term use.
Try to avoid it if you can and hope for the best.
Dr. Mohammed Younus
Dr. Mohammed Younus
Thank
Dr. Alan Wartenberg
Addiction Medicine
In brief: Should not
That is generally not enough time to develop a dependency for either you or the baby.
Opioids really are not associated with any birth defects, even when taken early in pregnancy, and certainly not at 35 weeks. Taking opiates shortly before delivery could cause slowed respiration in the baby. Make sure your OB provider knows about this, if they don't already.

In brief: Should not
That is generally not enough time to develop a dependency for either you or the baby.
Opioids really are not associated with any birth defects, even when taken early in pregnancy, and certainly not at 35 weeks. Taking opiates shortly before delivery could cause slowed respiration in the baby. Make sure your OB provider knows about this, if they don't already.
Dr. Alan Wartenberg
Dr. Alan Wartenberg
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified, Family Medicine
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors